It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-07-2012, 08:54 AM   #1
Newbie
(female)
 
Join Date: Sep 2012
Posts: 3
UKreba HB User
Unhappy graves rage and other mental health problems... help please

i have been diagnosed with hyperthyroidism and graves desease. i go into these anger fuelled rants, slamming things and stomping around like a 4 year old having a tantrum. my mind is constantly racing with a million things passing through my mind all day. i forget things constantly, short term and long term memory is effected. i am taking 20mg carbimazole per day and my blood results have been steady for 7 months. my tsh is still low. i havent spoken to my doctor about it because i dont want him to think im crazy but its really effecting my marriage now and i need some help. would rai or surgery help or maybe some sedatives? counselling? what have others found helpful with graves related mental health problems?

please help.

 
Reply With Quote
The following user gives a hug of support to UKreba:
lisa789 (09-08-2012)
Old 09-08-2012, 12:09 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: graves rage and other mental health problems... help please

Welcome to the board although I'm sorry for the reason you're here.

Are you on 20 mcg already for 7 months, it's still a rather high dosage most maintenance dosage are lower. besides considering the fact that you have symptoms, your levels are off (after all that's what causes symptoms) so do you have any recent labresults if so please feel free to post them, so we can have a look at them and advise you better.

TSH being low does not mean much, in Graves that's to be expected and will remain low until you achieve remission yet does not mean that your levels are at a good place nor that you're still hyperT.

RAI or surgery are drastic options which leave a person hypoT, next to that RAI having several side-effects. Plenty of people achieve remission while, due to ATD (antithyroid drugs) such as carbimazole.

hang in there.

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-08-2012, 12:13 PM   #3
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,876
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: graves rage and other mental health problems... help please

I think it would be best to tell your doctor about your symptoms.
__________________
** RAI ablation for Graves disease 2004**

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 08:26 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!